Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 75, NWS Quad Cities, IA

May 17, 20174 counties in Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 6:38 PM CDT for 4 counties in Iowa; Mercer County, Rock Island County, Illinois. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 6:38 PM CDT (23:38 UTC)
Expired
May 17, 2017, 7:30 PM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Henry County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 6:46 PM CDTHAIL 1.5Sw Riverside, IA
May 17, 7:34 PM CDTHAIL 1Fruitland, IAPICTURE FROM TWITTER, TIME ESTIMATED.
May 17, 7:40 PM CDTHAIL 1.75Sse Grandview, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:44 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WUUS53 KDVN 172338
SVRDVN
ILC131-161-IAC087-115-139-183-180030-
/O.NEW.KDVN.SV.W.0075.170517T2338Z-170518T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
638 PM CDT WED MAY 17 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rock Island County in northwestern Illinois...
  Western Mercer County in northwestern Illinois...
  Northern Henry County in southeastern Iowa...
  Louisa County in southeastern Iowa...
  Eastern Washington County in southeastern Iowa...
  Muscatine County in east central Iowa...

* Until 730 PM CDT

* At 638 PM CDT, severe thunderstorms were located along a line
  extending from near Iowa City to near Crawfordsville, moving
  northeast at 65 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Muscatine, Washington, Wapello, Columbus Junction, West Liberty,
  Wilton, Winfield, Riverside, Fruitland, Wayland, Morning Sun, New
  Boston, Keithsburg, Ainsworth, Grandview, Conesville, Eliza,
  Columbus City, Letts and Nichols.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Washington County. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
 
&&

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

LAT...LON 4151 9160 4150 9151 4148 9150 4147 9151
      4142 9148 4142 9137 4159 9137 4159 9087
      4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 2338Z 230DEG 57KT 4163 9151 4124 9160 

HAIL...<.75IN
WIND...70MPH
 
$$

ERVIN
5 follow-up statements
449 
WWUS53 KDVN 172349
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
649 PM CDT WED MAY 17 2017

ILC131-161-IAC087-115-139-183-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Washington IA-
Muscatine IA-
649 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHERN HENRY...
LOUISA...EASTERN WASHINGTON AND MUSCATINE COUNTIES...

At 649 PM CDT, severe thunderstorms were located along a line
extending from near Lone Tree to Winfield, moving northeast at 55
mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Muscatine, Washington, Wapello, Columbus Junction, West Liberty,
Wilton, Winfield, Riverside, Fruitland, Wayland, Morning Sun, New
Boston, Keithsburg, Ainsworth, Grandview, Conesville, Eliza, Columbus
City, Letts and Nichols.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

LAT...LON 4151 9160 4150 9151 4148 9150 4147 9151
      4142 9148 4142 9137 4159 9137 4159 9087
      4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 2349Z 242DEG 46KT 4154 9140 4113 9147 

HAIL...1.75IN
WIND...70MPH
 
$$

ERVIN
282 
WWUS53 KDVN 172355
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
655 PM CDT WED MAY 17 2017

ILC131-161-IAC087-115-139-183-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Washington IA-
Muscatine IA-
655 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHERN HENRY...
LOUISA...EASTERN WASHINGTON AND MUSCATINE COUNTIES...

At 655 PM CDT, severe thunderstorms were located along a line
extending from Lone Tree to near Winfield, moving northeast at 60
mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Muscatine, Washington, Wapello, Columbus Junction, West Liberty,
Wilton, Winfield, Riverside, Fruitland, Wayland, Morning Sun, New
Boston, Keithsburg, Ainsworth, Grandview, Conesville, Eliza, Columbus
City, Letts and Nichols.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

LAT...LON 4151 9160 4150 9151 4148 9150 4147 9151
      4142 9148 4142 9137 4159 9137 4159 9087
      4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 2355Z 231DEG 52KT 4149 9141 4110 9147 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
563 
WWUS53 KDVN 180007
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
707 PM CDT WED MAY 17 2017

ILC131-161-IAC087-115-139-183-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Washington IA-
Muscatine IA-
707 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHERN HENRY...
LOUISA...SOUTHEASTERN WASHINGTON AND MUSCATINE COUNTIES...

At 707 PM CDT, severe thunderstorms were located along a line
extending from near West Liberty to near Wapello, moving northeast at
65 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Muscatine, Wapello, Columbus Junction, West Liberty, Wilton,
Winfield, Fruitland, Wayland, Morning Sun, New Boston, Keithsburg,
Ainsworth, Grandview, Conesville, Eliza, Columbus City, Letts,
Nichols, Atalissa and Crawfordsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

LAT...LON 4126 9158 4132 9151 4133 9149 4132 9150
      4135 9145 4142 9137 4159 9137 4159 9087
      4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 0007Z 230DEG 57KT 4161 9122 4122 9128 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
760 
WWUS53 KDVN 180016
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
716 PM CDT WED MAY 17 2017

IAC183-180026-
/O.CAN.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Washington IA-
716 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

LAT...LON 4142 9137 4159 9136 4159 9087 4107 9095
      4108 9146 4112 9145 4117 9149 4133 9149
TIME...MOT...LOC 0016Z 239DEG 43KT 4146 9120 4109 9130 

$$

ILC131-161-IAC087-115-139-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Muscatine IA-
716 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHEASTERN HENRY...
LOUISA AND MUSCATINE COUNTIES...

At 716 PM CDT, severe thunderstorms were located along a line
extending from near Nichols to near Morning Sun, moving northeast at
50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Muscatine, Wapello, Columbus Junction, West Liberty, Wilton,
Winfield, Fruitland, Morning Sun, New Boston, Keithsburg, Grandview,
Conesville, Eliza, Columbus City, Letts, Nichols, Atalissa, Oakville,
Cotter and Toolesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

LAT...LON 4142 9137 4159 9136 4159 9087 4107 9095
      4108 9146 4112 9145 4117 9149 4133 9149
TIME...MOT...LOC 0016Z 239DEG 43KT 4146 9120 4109 9130 

HAIL...1.75IN
WIND...70MPH
 
$$

ERVIN
549 
WWUS53 KDVN 180036
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
736 PM CDT WED MAY 17 2017

IAC087-115-139-ILC131-161-180045-
/O.EXP.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Muscatine IA-
736 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND...
WESTERN MERCER...NORTHEASTERN HENRY...LOUISA AND MUSCATINE COUNTIES
HAS EXPIRED...

The storms which prompted the warning have moved out of
the warned area.Therefore, the warning has been allowed to
expire.  However small hail and gusty winds are still possible with
these thunderstorms.

A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
Louisa and Mercer county. 


LAT...LON 4142 9137 4159 9136 4159 9087 4107 9095
      4108 9146 4112 9145 4117 9149 4133 9149
TIME...MOT...LOC 0035Z 230DEG 57KT 4165 9089 4128 9100 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 17, 2:24 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
224 PM CDT Wed May 17 2017

.SYNOPSIS...
Issued at 221 PM CDT Wed May 17 2017

Abbreviated early issuance AFD to get ready for convective event.
Water vapor showing neg tilted upper wave on track acrs southeastern
Neb. After potentail convective severe event this afternoon and
evening, a reprieve with cooler conditions on Thu. Then the next
main upstream large cut-off upper low will roll out to the upper
Midwest for a wet end to the week and start to the weekend.
Generally cooler Sunday into earlier next week, with another wave
digging from the northwest for another precip event toward mid next
week.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 221 PM CDT Wed May 17 2017

Will have to watch for isolated to sctrd elevated storms with
hail potential ahead of the "main show" for the rest of the
afternoon, but the main severe weather event currently gathering
steam/"bubbling" in sfc pressure falls max over the MO RVR
Valley. Strong wing of lift into current mesoanalysis-indicated
already strongly sheared environment in place acrs the local area,
supportive of enhanced severe weather risk acrs the area
especially along and west of the MS RVR. Most of latest run
HiRes/CAM's continue to suggest an arching wing or two of broken
line of supercells, mixed with a few strong convective clusters,
moving rapidly at 50-60 MPH in from the west- southwest mainly
after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT
before the brunt of the activity blows eastward. Again speed of
storms to complicate matters and increase danger aspect. Current
CAPEs of 1000-1500 J/KG acrs the region may increase a bit more
through early evening, while brunt of Cap/EML starts to migrate
eastward. This should be adequate for such strong shear profiles
to work with for all modes of severe weather, with tornadoes and
large hail the prime threats. But lingering concern that limited
CAPE for such strong shear profiles, may actually limit a higher
end severe weather event such as if we had 3000+ CAPEs.

The tornado threat may be limited to the initial incoming line as
long as llvl winds have some type of southeasterly direction
component, but then switch to more hail and damaging winds, as llvl
ambient environmental winds go south-southwest making for a more
uniform vertical profile, but still very high in speed shear.

Some isolated to sctrd showers and storms may linger acrs the
northern half of the CWA after the main line exits off to the east-
northeast through midnight, but then mainly dry into Thu morning or
just some wrap-around showers in the far north as upper level
cyclone pivots acrs northern WI and induces wrap-around.

Thu...after wrap around showers decrease in the north, this day
mainly dry and cooler in between two upper cyclones, with varying
amounts of cloud cover. LLVL baroclinicity aligns and tightens along
and south of the DVN CWA into the evening, with northeast post-
frontal boundary layer winds keeping temps in the 60s to low 70s
acrs much of the area.    ..12..

.LONG TERM...(Thursday Night through next Wednesday)
ISSUED AT 221 PM CDT Wed May 17 2017

Active weather pattern to continue through the period with chances
of rain and thunderstorms through the beginning of the weekend and
then again midweek next week.  Previously discussed issues with
model inconsistency still remains with this package.  This, along
with the threat for severe weather today has led to heavy use of
blended guidance for the long term.  Overall agreement in the large
scale pattern through the period means that the mesoscale details
need to be worked out and thus lead to most of uncertainty
throughout the period.   Gibbs

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1241 PM CDT Wed May 17 2017

Brisk southerly sfc winds gusting over 30 KTS along with passing
mainly VFR clouds will be the main story this afternoon before the
main line of storms is expected to move into the local area from
the southwest later this afternoon and evening. An isolated storm to
wdly sctrd storms, though, is possible over the area ahead of the
main line, thus may keep VCNTY wording although that may be heavy
handed if current RADAR trends remain consistent. Have tried to
time a 1-2 hour window when a passing line of severe storms will
move northeastward through the TAF sites again during late
afternoon into early-mid evening. Then VCNTY for a few hours for
lingering isolated to sctrd storms behind the main line through
mid to late evening, then trend dry from midnight into Thu
morning. Sfc winds veering to the west at 10-20 KTS late tonight
into Thu morning, with cigs lowering to low VFR to MVFR in the main
low pressure storm system's wrap around cloud deck.   ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Gibbs
AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 15 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
302 AM CDT Wed May 17 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-180815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
302 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Scattered thunderstorms are expected this morning. The main
threats are lightning and hail to penny size.

More widespread thunderstorms are expected this afternoon and
evening. Fast-moving storms could produce damaging winds around 70
mph and tornadoes. A secondary threat is large hail.

A south wind will gust around 40 mph this afternoon. Drivers of
high profile vehicles should use caution.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a risk of thunderstorms late Thursday night through
Saturday evening. It is too early to determine the severe weather
risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected between 2 PM and 10 PM CDT today.

RP Kinney/08

In the hours before

Local storm report, May 17, 6:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     1 SSE CEDAR RAPIDS      41.95N 91.66W
05/17/2017  M70 MPH          LINN               IA   TRAINED SPOTTER

&&

PETERS
Local storm report, May 17, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
05/17/2017  M54 MPH          LINN               IA   ASOS

&&

GROSS
Local storm report, May 17, 6:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     5 NNE CEDAR RAPIDS      42.05N 91.63W
05/17/2017  M60 MPH          LINN               IA   TRAINED SPOTTER

&&

PETERS
Local storm report, May 17, 6:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             BATAVIA                 40.99N 92.17W
05/17/2017  E1.75 INCH       JEFFERSON          IA   TRAINED SPOTTER

            HAIL LASTED 10 MINUTES AND IS COVERING THE GROUND

0617 PM     HAIL             2 ESE KEOSAUQUA         40.72N 91.92W
05/17/2017  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            HAIL LASTED FOR A MINUTE

0628 PM     TSTM WND GST     2 ENE MARION            42.04N 91.56W
05/17/2017  E70 MPH          LINN               IA   TRAINED SPOTTER

            WIND ESTIMATED 60 - 70 MPH RAIN IS HORIZONTAL

&&

TES
Local storm report, May 17, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     JESUP                   42.48N 92.07W
05/17/2017  E65 MPH          BUCHANAN           IA   PUBLIC

0615 PM     HEAVY RAIN       JESUP                   42.48N 92.07W
05/17/2017  E0.50 INCH       BUCHANAN           IA   PUBLIC

            RAIN FELL WITHIN 10 MINUTES

&&

TES
Local storm report, May 17, 6:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     E FREEPORT              42.29N 89.63W
05/17/2017                   STEPHENSON         IL   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN BLOCKING ROAD ON EAST SIDE OF
            FREEPORT.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 1:23 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more37 min
May 17, 8:50 AM CDTSpecial Weather StatementDVNScott25 min
May 17, 3:16 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn43 min
May 17, 3:36 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn54 min
May 17, 3:38 PM CDTTornado WarningDVNJefferson, Keokuk, Washington52 min
May 17, 3:45 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Van Buren30 min
May 17, 3:49 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren, Washington41 min
May 17, 3:55 PM CDTTornado WarningDVNDes Moines, Henry, Lee, Louisa, Van Buren50 min
May 17, 4:23 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington44 min
May 17, 4:40 PM CDTTornado WarningDVNDes Moines, Henry, Louisa, Muscatine50 min
May 17, 5:03 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk57 min
May 17, 5:24 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott30 min
May 17, 5:39 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington66 min
May 17, 5:50 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more55 min
May 17, 5:54 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren51 min
May 17, 6:01 PM CDTTornado WarningDVNHenry, Jefferson, Lee, Van Buren59 min
May 17, 6:19 PM CDTTornado WarningDVNJohnson, Louisa, Washington41 min
May 17, 6:28 PM CDTFlash Flood WarningDVNJohnson, Linn3 hr
May 17, 6:31 PM CDTSevere Thunderstorm WarningDVNBuchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more59 min
May 17, 6:32 PM CDTTornado Warning Tornado observedDVNDelaware, Dubuque, Jones, Linn43 min
May 17, 6:48 PM CDTTornado WarningDVNCedar, Johnson, Muscatine42 min
May 17, 9:16 AM CDTSpecial Weather StatementDVNRock Island29 min
May 17, 5:56 PM CDTSevere Thunderstorm WarningDVNStephenson34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.